MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCG7AB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Burn(s) (1757); Hematuria (2558); Dysuria (2684); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post laparoscopic oophorectomy with salpingectomy, the patient had a 2cm burn defect in bladder and it was repaired.During the operation, cystoscopy was performed and blood was seen in foley catheter.Foley catheter was removed and spontaneously voided prior to discharge.Urine output was 1500cc overnight and minimal blood was noted.Creatinine was 0.7 and stable.On the next day, the patient reported decreased urine output, abdominal pain, swelling and dysuria.The patient had prolonged hospitalization.Foley catheter was placed during in-office visit and 500cc output immediately on placement.Foley catheter remained for few days.
 
Additional Manufacturer Narrative
D10 concomitant products: scd7a39 - sonicision 7 dissector scd7a39 39 cm, lot# unknown scba - battery scba, serial# unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post laparoscopic oophorectomy with salpingectomy, the patient had a 2cm burn defect in bladder and it was repaired.During the operation, cystoscopy was performed and blood was seen in foley catheter.Foley catheter was removed and spontaneously voided prior to discharge.Urine output was 1500cc overnight and minimal blood was noted.Creatinine was 0.7 and stable.On the next day, the patient reported decreased urine output, abdominal pain, swelling and dysuria.The patient had prolonged hospitalization.Foley catheter was placed during in-office visit and 500cc output immediately on placement.Foley catheter remained for few days.Foley catheter was removed.Urine specimen was collected for culture and sensitivity.Patient was well.
 
Event or Problem Description
According to the reporter, post laparoscopic oophorectomy with salpingectomy, the patient had a 2cm burn defect in bladder and it was repaired.During the operation, cystoscopy was performed and blood was seen in foley catheter.Foley catheter was removed and spontaneously voided prior to discharge.Urine output was 1500cc overnight and minimal blood was noted.Creatinine was 0.7 and stable.On the next day, the patient reported decreased urine output, abdominal pain, swelling and dysuria.Patient had prolonged hospitalization.Foley catheter was placed during in-office visit and 500cc output immediately on placement.Foley catheter remained for few days.Foley catheter was removed.Urine specimen was collected for culture and sensitivity.Extensive vesicouterine fibrosis was present prior to surgery and hole in the bladder was a result of the abnormal anatomy and not caused by instrument.Patient is well.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during laparoscopic oophorectomy with salpingectomy, the patient had a 2cm burn defect in bladder and it was repaired.During the operation, cystoscopy was performed and blood was seen in foley catheter.Foley catheter was removed and spontaneously voided prior to discharge.Urine output was 1500cc overnight and minimal blood was noted.Creatinine was 0.7 and stable.On the next day, the patient reported decreased urine output, abdominal pain, swelling and dysuria.Patient had prolonged hospitalization.Foley catheter was placed during in-office visit and 500cc output immediately on placement.Foley catheter remained for few days.Foley catheter was removed.Urine specimen was collected for culture and sensitivity.Extensive vesicouterine fibrosis was present prior to surgery and hole in the bladder was a result of the abnormal anatomy and not caused by instrument.Patient is well.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20493214
Report Number1717344-2024-01995
Device Sequence Number11814277
Product Code LFL
UDI-Device Identifier10884521794825
UDI-Public10884521794825
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCG7AB
Device Catalogue NumberSCG7AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/15/2024
02/06/2025
02/27/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/25/2024
02/13/2025
03/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age64 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityHispanic
Patient RaceWhite